Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 96, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 21, 2012, 5:16 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2012, 5:16 AM EDT (09:16 UTC)
- Expired
- Sep 21, 2012, 3:44 PM EDT
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS73 KAPX 210916 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 516 AM EDT FRI SEP 21 2012 LMZ323-341-342-344>346-211730- /O.EXP.KAPX.SC.Y.0095.000000T0000Z-120921T0900Z/ /O.NEW.KAPX.SC.Y.0096.120921T0916Z-120921T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 516 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-211730- /O.EXP.KAPX.SC.Y.0095.000000T0000Z-120921T0900Z/ /O.NEW.KAPX.SC.Y.0096.120921T0916Z-120921T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 516 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-211030- /O.EXP.KAPX.SC.Y.0095.000000T0000Z-120921T0900Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 516 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
636 WHUS73 KAPX 211406 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1006 AM EDT FRI SEP 21 2012 LMZ323-341-342-344>346-212100- /O.CON.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1006 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-212100- /O.CON.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 1006 AM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
073 WHUS73 KAPX 211944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT FRI SEP 21 2012 LHZ346-LMZ323-341-342-344>346-220100- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ /O.NEW.KAPX.SC.Y.0097.120921T2000Z-120922T0100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-212045- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-120921T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-LSZ321-220100- /O.NEW.KAPX.SC.Y.0097.120921T2000Z-120922T0100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 344 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 4:39 AM EDT, 37 minutes earlier.
Area forecast discussion, Sep 21, 4:39 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
439 AM EDT FRI SEP 21 2012
.SYNOPSIS...
ISSUED AT 436 AM EDT FRI SEP 21 2012
LAKE ENHANCED SHOWERS WILL REMAIN POSSIBLE THROUGH THE WEEKEND...AS
SEVERAL DISTURBANCES AND MULTIPLE SHOTS OF REINFORCING COOL
AIR...SETTLE OVER THE REGION. TEMPERATURES WILL BE QUITE CHILLY
THROUGH SUNDAY...WITH READINGS AVERAGING SEVERAL DEGREES BELOW
NORMAL. QUIETER WEATHER AND GRADUALLY MODERATING TEMPERATURES WILL
RETURN NEXT WORK WEEK.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 436 AM EDT FRI SEP 21 2012
LONG WAVE TROUGH AXIS CUTS RIGHT THROUGH THE UPPER GREAT LAKES EARLY
THIS MORNING...WITH SEVERAL SHORT WAVES ROTATING THROUGH THE MEAN
TROUGH. ONE VORTICITY CENTER WAS SPINNING ACROSS NORTHERN LOWER
MICHIGAN...WITH ANOTHER ON ITS HEELS OVER NORTHERN MINNESOTA.
MIDNIGHT SURFACE ANALYSIS SHOWS A COLD FRONT EAST OF LAKE HURON AND
EXTENDING SOUTHWEST ACROSS WESTERN OHIO/SOUTHERN INDIANA.
COMBINATION OF SHORT WAVE TROUGH AND LOW LEVEL INSTABILITY (00Z APX
SOUNDING WAS DRY ADIABATIC BELOW 700MB) RESULTING IN SCATTERED RAIN
SHOWERS ACROSS MOSTLY THE STRAITS REGION AT THE TIME OF THIS
WRITING.
SHORT WAVE OVER MINNESOTA WILL TRACK ACROSS MICHIGAN LATE
TODAY...PUSHED ALONG BY A MUCH STRONGER "BOWLING BALL" OF ENERGY
COMING OUT OF THE NORTHERNMOST REACHES OF MANITOBA THIS MORNING.
THIS LATTER FEATURE WILL SERVE TO REINFORCE THE COOL AIR MASS
ALREADY IN PLACE ACROSS THE REGION AS IT DIVES ACROSS MINNESOTA AND
INTO SOUTHERN WISCONSIN BY SATURDAY MORNING. SO ASSESSING THE
IMPACTS OF THESE FEATURES ON AN ALREADY COOL AND UNSTABLE AIR MASS
OVER THE UPPER GREAT LAKES IS THE MAIN FORECAST ISSUE IN THE SHORT
TERM.
TODAY/TONIGHT...MINNESOTA SHORT WAVE ALREADY SPREADING CLOUDS AND
LIGHT RAIN SHOWERS ACROSS WESTERN UPPER/WISCONSIN THIS MORNING...AND
THAT MOISTURE COMING ACROSS LAKE MICHIGAN EXPECTED TO RESULT IN AN
EXPANSION OF RAIN SHOWERS ACROSS THE FORECAST AREA FROM WEST TO EAST
FROM MID-MORNING. STEEP MID LEVEL LAPSE RATES AND A RESULTING
NON-EXISTENT INVERSION MAY ALSO BRING SOME EMBEDDED THUNDERSTORMS
ESPECIALLY FOR AREAS ADJACENT TO LAKE MICHIGAN AND THE STRAITS
REGION THROUGH MID AFTERNOON. PRECIPITATION COVERAGE EXPECTED TO
DIMINISH DURING THE MID/LATE AFTERNOON AS INITIAL SHORT WAVE LIFTS
NORTHEAST INTO NORTHERN ONTARIO.
HEADING INTO THIS EVENING THERE MAY BE A RELATIVE LULL IN THE
PRECIPITATION. INITIAL SHORT WAVE TROUGH WILL BE LIFTING AWAY FROM
THE UPPER LAKES...BUT AHEAD OF THE NEXT MAIN UPPER LEVEL WAVE THERE
IS A 700MB TROUGH ROTATING ACROSS THE OHIO VALLEY AND SOUTHERN LOWER
MICHIGAN...WITH SOME INDICATIONS THAT THIS FEATURE MAY TRY TO TURN
SOME SHOWERS UP INTO THE SAGINAW BAY REGION. OTHERWISE...MAIN FOCUS
OVERNIGHT WILL BE NEAR THE LAKES...AS LOW LEVEL WINDS VEER FROM
SOUTHWESTERLY TO MORE OF A NORTH-NORTHWEST COMPONENT BY SATURDAY
MORNING. AHEAD OF THE BIG "BOWLING BALL"...A WEAKER VORTICITY
CENTER WILL GET "POPPED" NORTHEAST ACROSS THE FORECAST AREA. BUT
MAY NOT DO A WHOLE LOT OTHER THAN STIR UP THE LAKE EFFECT SHOWERS A
BIT. SO THERE MAY BE SOME PROMISE FOR FRIDAY NIGHT FOOTBALL GAMES
NOT BEING TOO SOGGY.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 436 AM EDT FRI SEP 21 2012
ANOMALOUSLY DEEP (ESPECIALLY FOR EARLY FALL) GREAT LAKES CENTERED
TROUGH AXIS WILL REMAIN THE PRIMARY FEATURE OF INTEREST FOR NORTHERN
MICHIGAN WEATHER RIGHT THROUGH THIS UPCOMING WEEKEND. REINFORCING
WAVES AND ATTENDANT COLD POOLS DROPPING INTO THE PARENT SYSTEM WILL
LEAD TO A COOL AND DAMP WEENED...WITH SHOWERS ESPECIALLY TARGETING
THE TRADITIONAL LAKE EFFECT BELTS. MULTI-MODEL AND MULTI-PERIOD
AGREEMENT THAT WE WILL SE SOME RELAXATION TO THE PATTERN HEADING
THROUGH NEXT WEEK...WITH REBOUNDING HEIGHTS AS PATTERN DE-AMPLIFIES
AND BECOMES A TOUCH MORE PROGRESSIVE. NO DOUBT...FORECAST CONCERNS
CENTER ON TEMPERATURE AND PRECIPITATION TRENDS RIGHT THROUGH SUNDAY.
CHALLENGING FORECAST TO START THE WEEKEND AS STRONG PV
ANOMALY/SHORTWAVE PIVOT THROUGH THE SOUTHERN LAKES ALONG SOUTHERN
BASE OF LONG-WAVE TROUGH. TRENDS SUPPORT ASSOCIATED
DEFORMATION/MID LEVEL -DIVQ DRIVEN RAIN SHIELD PASSING BY TO OUR
SOUTH SATURDAY. HOWEVER...LAKE ENHANCED SHOWERS LIKELY TO KICK INTO
HIGH GEAR RATHER QUICKLY AS CAA INTENSIFIES...COMPLIMENTS OF GUSTY
WNW WINDS PINWHEELING AROUND WEST QUEBEC LOW PRESSURE. H85
TEMPERATURES DIPPING ON THE NEGATIVE SIDE OF 0C WILL DRUM UP SOME
SIGNIFICANT OVER-WATER INSTABILITY...WITH DELTA T/S APPROACHING 20C
BY LATER IN THE MORNING AND AFTERNOON. COMBINE THIS WITH
INCREASINGLY FAVORABLE MOISTURE PROFILES/BASICALLY NON-EXISTENT
INVERSION LEVELS/GOOD CYCLONIC FLOW REGIME...AND LAKE ENHANCED
SHOWERS A NEAR CERTAINTY. DESPITE LIMITED SYNOPTIC SUPPORT...WOULD
EXPECT SHOWERS TO INCREASE IN COVERAGE OUTSIDE THE TRADITIONAL LAKE
PRONE AREAS AS H50 TEMPERATURES DROP TO -30C. STILL... FORECAST WILL
HAVE A DEFINITE LAKE INDUCED SHOWER LOOK TO IT...FEATURING
CATEGORICAL POPS IN FAVORED NW FLOW AREAS OFF BOTH BIG WATERS...
TAPERING TO SCATTERED COVERAGE DOWN NEAR SAGINAW BAY. LACK OF
INVERSION AND IN EXCESS OF 1.0K J/KG OF LAKE INDUCED CAPE SUPPORT
PERIODS OF HEAVY SHOWERS ALONG WITH SOME THUNDER POTENTIAL. DEEP
CONVECTION INTERACTING WITH LOW FREEZING LEVELS (DROPPING TO SUB
5KFT) ALSO SUPPORTS GRAUPEL/SMALL HAIL WITH THE STRONGER ACTIVITY.
ABOVE TRENDS CONTINUE RIGHT THROUGH SATURDAY NIGHT. FROM A LAKE
EFFECT PERSPECTIVE...DEFINITELY LOOKING LIKE AN INTERESTING PERIOD
OF WEATHER! DAYTIME HIGHS SATURDAY LOOK TO BE ABOUT A MONTH AHEAD OF
SCHEDULE...WITH READINGS IN THE LOWER/MIDDLE 50S MUCH MORE
REPRESENTATIVE OF MID AND LATE OCTOBER. CLOUDS/SHOWERS AND SURFACE
WINDS WILL KEEP OVERNIGHT LOWS SATURDAY MUCH MILDER THAN OFF THE
DECK THERMAL PROGS WOULD SUGGEST...WITH READINGS BY SUNDAY MORNING
IN THE UPPER 30S AND LOWER 40S.
WHILE OVER-WATER INSTABILITY REMAINS IMPRESSIVE RIGHT THROUGH
SUNDAY...SLOWLY DROPPING INVERSION LEVELS AND THINNING OF DEEP
MOISTURE SUPPORT A DOWNTICK IN BOTH COVERAGE AND INTENSITY OF LAKE
INDUCED SHOWERS. THAT SAID...CONDITIONS BY NO MEANS LOOK HOSTILE FOR
CONTINUATION OF SHOWERS...AND WILL CONTINUE INHERITED THEME OF
NUMEROUS SHOWERS IN THE TRADITIONAL LAKE BELTS THROUGH THE DAY. MORE
RAPID IMPROVEMENT EXPECTED SUNDAY NIGHT AS MAIN COLD
ANOMALIES/TROUGH AXIS BEGIN TO LOOSEN THEIR GRIP. SIMPLE INERTIA
LIKELY TO KEEP AT LEAST A FEW SHOWERS GOING AS WINDS BACK AROUND TO
WEST OVERNIGHT. SUNDAY HIGHS LOOK LIKE THE COLDEST OF THE
BUNCH...WITH SOME AREAS PERHAPS STRUGGLING TO GET MUCH PAST 50
DEGREES.
PATTERN RELAXES HEADING INTO NEXT WORK WEEK AS MAIN CORE OF COLD AIR
MOVES OFF INTO CANADA...WITH CENTERING OF TROUGHING BECOMING
ESTABLISHED UP NEAR HUDSON BAY. SOME EVIDENCE FOR A SHORTWAVE AND
ATTENDANT COLD FRONT TO DROP INTO THE NORTHEAST LAKES MONDAY AND
MONDAY NIGHT. MOISTURE PROFILES LOOK PALTRY AT BEST...WITH
PRE-FRONTAL FLOW EMANATING FROM THE HIGH PLAINS. MODEL CONSENSUS
BLEND WITH INHERITED FORECAST INDICATES A LOW END POTENTIAL FOR
SHOWERS ACROSS THE NORTHEAST THIRD OF THE AREA BOTH PERIODS. CAN
FIND NO COMPELLING REASON TO DEVIATE FROM THIS SCENARIO. HIGH
PRESSURE TENTATIVELY SET TO BUILD INTO THE REGION TUESDAY THROUGH
THURSDAY...BRINGING QUIET CONDITIONS AND NEAR SEASONAL TEMPERATURES.
SOMEWHAT DISCONCERTING...BUT QUICK PEEK AT INCOMING 00Z LOW RES
ECMWF MUCH MORE AGGRESSIVE KEEPING TROUGHING PREVALENT INTO THE
MIDDLE OF NEXT WEEK. WILL NOT BITE ON THIS JUST YET...BUT IF THIS IS
REALIZED...FORECAST HIGHS IN THE 60S WEDNESDAY AND THURSDAY MAY BE
IN JEOPARDY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 156 AM EDT FRI SEP 21 2012
SCT/NMRS LAKE ENHANCED RAIN SHOWERS WILL CONTINUE TO IMPACT FAR NRN
AND NW LWR MICHIGAN THRU EARLY MORNING DRIVEN BY A SERIES OF SHORT
WAVES RIDING THRU THE UPPER TROUGH AND ENHANCED BY OVER-LAKE
INSTABILITY IN W/SW FLOW. OVERALL CONDITIONS WILL REMAIN VFR DESPITE
THE SHOWER ACTIVITY...BUT BRIEF PERIODS OF MVFR ARE CERTAINLY
EXPECTED WITHIN HEAVIER SHOWER ACTIVITY. MORE WIDESPREAD RAIN
SHOWERS WILL DEVELOP BY MID FRIDAY MORNING ACROSS ALL OF NRN LWR
MICHIGAN AS ANOTHER COLD FRONT APPROACHES OUR AREA. W/SW WINDS WILL
REMAIN AOB 10 KTS THRU THE PERIOD.
&&
.MARINE...
ISSUED AT 436 AM EDT FRI SEP 21 2012
PLAN TO EXTEND CURRENT LAKE MICHIGAN SMALL CRAFT ADVISORY THROUGH
THE DAY TODAY...WITH WINDS STILL GUSTING TO 25 KNOTS FROM THE
GRAND TRAVERSE BAY REGION NORTH...AND WITH WAVE HEIGHTS IN THIS
AREA STILL IN THE 4-5 FOOT RANGE. WILL ALSO STRETCH THIS ADVISORY
THROUGH THE STRAITS AND ACROSS THE BRIDGE TO FALSE DETOUR CHANNEL
ON NORTHERN LAKE HURON. WINDS EXPECTED TO DIMINISH THIS EVENING...
BUT WILL PICK UP AGAIN FROM THE NORTHWEST LATER SATURDAY (AND
LIKELY WIDESPREAD SMALL CRAFT CONDITIONS). IN ADDITION...
WATERSPOUT POTENTIAL SHOULD BE ENHANCED FROM LATER THIS MORNING
RIGHT ON THROUGH SATURDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
346.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ323-
341-342-344>346.
LS...NONE.
&&
SYNOPSIS...MSB
SHORT TERM...JPB
LONG TERM...MSB
AVIATION...MLR
MARINE...JPBHazardous weather outlook, Sep 21, 4:58 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 458 AM EDT FRI SEP 21 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 221000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 458 AM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY ACROSS MUCH OF NORTHERN MICHIGAN. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE-HALF INCH DIAMETER. WATERSPOUTS ARE POSSIBLE WITHIN ALL NEARSHORE ZONES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WATERSPOUTS WILL REMAIN A THREAT ACROSS ALL NEARSHORE WATERS OF NORTHERN MICHIGAN SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:23 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet | 32 min |
| Sep 21, 1:36 PM EDT | Special Marine Warning | APX | 54 min | |
| Sep 21, 2:16 PM EDT | Special Marine Warning | APX | 45 min | |
| Sep 21, 3:44 PM EDT | Small Craft Advisory | APX | 7 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.